February 3, 1906


JAMA. 1906;XLVI(5):365. doi:10.1001/jama.1906.02510320051008

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.


That chronic poisoning from acetanilid is not uncommon is evident from the numerous cases that have been reported recently. In this issue is the report of a case by Herrick and Irons, in which the absorption of the drug was from an ulcer of the leg, to which the remedy had been applied almost daily for seven years for its analgesic effect. In this respect this case is a rarity, but it warns us that care should be exercised in the use of this drug in dermatology or as an antiseptic in surgery. Points of interest in connection with the chemistry of the urine in chronic acetanilid intoxication are also referred to in the article, but what is of most value, at least to the general practitioner, is the grouping together of the phenomena of this form of poisoning, making of it something like a clinical entity.

According to Herrick,

First Page Preview View Large
First page PDF preview
First page PDF preview